Finite Simple Groups Admitting Minimally Irreducible Characters of Prime Power Degree

Marco Antonio Pellegrini

Bollettino dell'Unione Matematica Italiana (2007)

  • Volume: 10-B, Issue: 3, page 613-621
  • ISSN: 0392-4033

Abstract

top
In this paper we classify the finite simple groups that admit an irreducible complex character of prime power degree which is reducible over any proper sub-group.

How to cite

top

Pellegrini, Marco Antonio. "Finite Simple Groups Admitting Minimally Irreducible Characters of Prime Power Degree." Bollettino dell'Unione Matematica Italiana 10-B.3 (2007): 613-621. <http://eudml.org/doc/290423>.

@article{Pellegrini2007,
abstract = {In this paper we classify the finite simple groups that admit an irreducible complex character of prime power degree which is reducible over any proper sub-group.},
author = {Pellegrini, Marco Antonio},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {10},
number = {3},
pages = {613-621},
publisher = {Unione Matematica Italiana},
title = {Finite Simple Groups Admitting Minimally Irreducible Characters of Prime Power Degree},
url = {http://eudml.org/doc/290423},
volume = {10-B},
year = {2007},
}

TY - JOUR
AU - Pellegrini, Marco Antonio
TI - Finite Simple Groups Admitting Minimally Irreducible Characters of Prime Power Degree
JO - Bollettino dell'Unione Matematica Italiana
DA - 2007/10//
PB - Unione Matematica Italiana
VL - 10-B
IS - 3
SP - 613
EP - 621
AB - In this paper we classify the finite simple groups that admit an irreducible complex character of prime power degree which is reducible over any proper sub-group.
LA - eng
UR - http://eudml.org/doc/290423
ER -

References

top
  1. BALOG, A. - BESSENRODT, C. - OLSSON, J. B. - ONO, K., Prime power degree representations of the symmetric and alternating groups, J. London Math. Soc. (2) 64, no. 2, (2001), 344-356. Zbl1018.20008MR1853455DOI10.1112/S0024610701002356
  2. CARTER, R. W., Finite groups of Lie type. Conjugacy classes and complex characters. A Wiley-Interscience Publication. John Wiley and Sons, Inc., New York, 1985. Zbl0567.20023MR794307
  3. CONWAY, J. H. - CURTIS, R. T. - NORTON, S. P. - PARKER, R. A. - WILSON, R. A., Atlas of finite groups. Oxford University Press, 1985. Zbl0568.20001MR827219
  4. CURTIS, C. W. - REINER, I., Methods of representation theory. Vol. II. With applications to finite groups and orders, A Wiley-Interscience Publication. John Wiley and Sons, Inc., New York, 1987. Zbl0616.20001MR892316
  5. DALLA VOLTA, F. - DI MARTINO, L., Minimally irreducible groups of prime degree, Bull. Austral. Math. Soc., 62, no. 2 (2000), 335-345. Zbl0973.20042MR1786216DOI10.1017/S0004972700018815
  6. DALLA VOLTA, F. - DI MARTINO, L. - PREVITALI, A., On minimally irreducible groups of degree the product of two primes, J. Group Theory, 6, no. 1 (2003), 11-56. Zbl1048.20028MR1953793DOI10.1515/jgth.2003.003
  7. DORNHOFF, L., Group representation theory. Part A: Ordinary representation theory, Marcel Dekker, Inc., New York, 1971. Zbl0227.20002MR347959
  8. GÉRARDIN, P., Weil representations associated to finite fields, J. Algebra, 46, (1) (1977), 54-101. MR460477DOI10.1016/0021-8693(77)90394-5
  9. HOWE, R. E., On the character of Weil's representation, Trans. Amer. Math. Soc., 177, (1973), 287-298. Zbl0263.22014MR316633DOI10.2307/1996597
  10. HUPPERT, B., Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York1967. MR224703
  11. KLEIDMAN, P. - LIEBECK, M., The subgroup structure of the finite classical groups, London Mathematical Society Lecture Note Series, 129. Cambridge University Press, Cambridge, 1990. Zbl0697.20004MR1057341DOI10.1017/CBO9780511629235
  12. MALLE, G. - SAXL, J. - WEIGEL, T., Generation of classical groups, Geom. Dedicata, 49, no. 1 (1994), 85-116.. Zbl0832.20029MR1261575DOI10.1007/BF01263536
  13. MALLE, G. - ZALESSKII, A. E.!, Prime power degree representations of quasi-simple groups, Arch. Math. (Basel) 77, no. 6 (2001), 461-468. Zbl0996.20006MR1879049DOI10.1007/PL00000518
  14. PELLEGRINI, M. A., A generalized Cameron-Kantor Theorem, J. Algebra, 304, no. 1 (2006), 397-418. MR2256399DOI10.1016/j.jalgebra.2006.02.016
  15. SEITZ, G. M., Flag-transitive subgroups of Chevalley groups, Ann. of Math. (2) 97 (1973), 27-56. Zbl0338.20052MR340446DOI10.2307/1970876
  16. SEITZ, G. M., Some representations of classical groups, J. London Math. Soc. (2) 10 (1975), 115-120. Zbl0333.20039MR369556DOI10.1112/jlms/s2-10.1.115
  17. ZSIGMONDY, K., Zur Theorie der Potenzreste, Monatsh. für Math. u. Phys., 3 (1892), 265-284. MR1546236DOI10.1007/BF01692444

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.